Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 24, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 12, 2011, 1:12 PM PDT for Kittitas County, Yakima County, Washington. It took effect at Jun 13, 2011, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2011, 1:12 PM PDT (20:12 UTC)
- In effect from
- Jun 13, 2011, 3:00 PM PDT
- Expired
- Jun 13, 2011, 9:12 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017 WWUS76 KPDT 122012 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 112 PM PDT SUN JUN 12 2011 ...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY MONDAY... .WINDS WILL INCREASE LATE MONDAY AFTERNOON THROUGH THE EVENING AS A WEATHER SYSTEM EXITS THE REGION. MAIN IMPACTS ARE EXPECTED TO BE ALONG THE NORTH SIDE OF THE VALLEY INCLUDING INTERSTATE 90. WINDS WILL BE STRONGEST DURING THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING IN THE LATE EVENING AND OVERNIGHT. WAZ026-130600- /O.NEW.KPDT.WI.Y.0024.110613T2200Z-110614T0800Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 112 PM PDT SUN JUN 12 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO 1 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 1 AM PDT TUESDAY. * TIMING: WINDS WILL REACH ADVISORY SPEEDS AROUND 3 PM MONDAY WITH STRONGEST WINDS EXPECTED TO OCCUR BETWEEN 6 PM AND 11 PM. * WINDS: PEAK NORTHWEST SUSTAINED WINDS WILL REACH 35 TO 38 MPH WITH GUSTS REACHING UP TO 50 MPH. * IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ JBONK
4 follow-up statements
322 WWUS76 KPDT 130517 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1017 PM PDT SUN JUN 12 2011 ...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY MONDAY... .PRESSURE GRADIENTS WILL TIGHTEN ACROSS THE AREA AND WINDS WILL INCREASE LATE MONDAY AFTERNOON THROUGH THE EVENING. MAIN IMPACTS ARE EXPECTED TO BE ALONG THE NORTH SIDE OF THE VALLEY INCLUDING INTERSTATE 90. WINDS WILL BE STRONGEST DURING THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING IN THE LATE EVENING AND OVERNIGHT. WAZ026-131600- /O.CON.KPDT.WI.Y.0024.110613T2200Z-110614T0800Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1017 PM PDT SUN JUN 12 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 1 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 1 AM PDT TUESDAY. * TIMING: WINDS WILL REACH ADVISORY SPEEDS AROUND 3 PM MONDAY WITH STRONGEST WINDS EXPECTED TO OCCUR BETWEEN 6 PM AND 11 PM. * WINDS: PEAK NORTHWEST SUSTAINED WINDS WILL REACH 35 TO 38 MPH WITH GUSTS REACHING UP TO 50 MPH. * IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
205 WWUS76 KPDT 131204 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 504 AM PDT MON JUN 13 2011 ...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY THIS AFTERNOON AND TONIGHT... .PRESSURE GRADIENTS WILL TIGHTEN ACROSS THE AREA AND WINDS WILL INCREASE THIS AFTERNOON THROUGH THE EVENING. MAIN IMPACTS ARE EXPECTED TO BE ALONG THE NORTH SIDE OF THE VALLEY INCLUDING INTERSTATE 90. WINDS WILL BE STRONGEST DURING THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING IN THE LATE EVENING AND OVERNIGHT. WAZ026-132200- /O.CON.KPDT.WI.Y.0024.110613T2200Z-110614T0800Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 504 AM PDT MON JUN 13 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM PDT TUESDAY. * TIMING: WINDS WILL REACH ADVISORY SPEEDS AROUND 3 PM THIS AFTERNOON WITH STRONGEST WINDS EXPECTED TO OCCUR BETWEEN 6 PM AND 11 PM. * WINDS: PEAK NORTHWEST SUSTAINED WINDS WILL REACH 30 TO 38 MPH WITH GUSTS REACHING UP TO 50 MPH. * IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
386 WWUS76 KPDT 132054 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 154 PM PDT MON JUN 13 2011 ...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY THIS AFTERNOON AND TONIGHT... .PRESSURE GRADIENTS WILL TIGHTEN ACROSS THE AREA AND WINDS WILL INCREASE THIS AFTERNOON THROUGH THE EVENING. MAIN IMPACTS ARE EXPECTED TO BE ALONG THE NORTH SIDE OF THE VALLEY INCLUDING INTERSTATE 90. WINDS WILL BE STRONGEST DURING THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING IN THE LATE EVENING AND OVERNIGHT. WAZ026-140600- /O.CON.KPDT.WI.Y.0024.110613T2200Z-110614T0800Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 154 PM PDT MON JUN 13 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT TUESDAY. * TIMING: WINDS WILL REACH ADVISORY SPEEDS AROUND 3 PM THIS AFTERNOON WITH STRONGEST WINDS EXPECTED TO OCCUR BETWEEN 5 PM AND 11 PM. * WINDS: PEAK NORTHWEST SUSTAINED WINDS WILL REACH 30 TO 38 MPH WITH GUSTS REACHING UP TO 50 MPH. * IMPACTS: STRONGEST WINDS WILL OCCUR ACROSS THE NORTH VALLEY INCLUDING INTERSTATE 90 FROM ROCKY CANYON EASTWARD TO RYEGRASS SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
832 WWUS76 KPDT 140412 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 912 PM PDT MON JUN 13 2011 WAZ026-140515- /O.CAN.KPDT.WI.Y.0024.000000T0000Z-110614T0800Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 912 PM PDT MON JUN 13 2011 ...WIND ADVISORY IS CANCELLED... SURFACE PRESSURE GRADIENTS HAVE WEAKENED...ALLOWING WINDS TO DECREASE ACROSS THE KITTITAS VALLEY. EXPECT WINDS TO CONTINUE TO DECREASE TO 5 TO 15 MPH OVERNIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 12, 10:15 AM PDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 12, 10:15 AM PDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1015 AM PDT SUN JUN 12 2011 UPDATED AVIATION DISCUSSION .SHORT TERM...UPDATE...WEAK, FLAT UPPER RIDGING WILL KEEP THE REGION MOSTLY DRY TODAY. THERE MAY BE ENOUGH WEAK INSTABILITY OVER WALLOWA COUNTY TO CAUSE A FEW SHOWERS TO DEVELOP LATE MORNING AND AFTERNOON. WINDS WILL GENERALLY BE LESS THAN 15 MPH, THOUGH STRONGER WINDS WILL BE POSSIBLE IN THE COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY. A DISTURBANCE OFFSHORE WILL CAUSE AN INCREASE IN HIGH CLOUDINESS, ESPECIALLY OVER OUR WEST ZONES. MORNING UPDATES FOR TODAY WERE LIMITED TO SLIGHT ADJUSTMENTS TO SHOWER COVERAGE OVER WALLOWA COUNTY AND AN INCREASE IN CLOUD COVER OVER THE WESTERN ZONES. OTHER UPDATES WERE MADE TO THE TONIGHT PERIOD TO INCREASE POPS AND SKY COVER ACROSS CENTRAL OREGON DUE TO THE APPROACH OF THE NEXT SYSTEM. FURTHER CHANGES TO TONIGHT'S FORECASTS DUE TO THIS SYSTEM WILL BE ADDRESSED IN THE AFTERNOON PACKAGE. 90 && .AVIATION...18Z TAFS...VFR CONDITIONS WILL PERSIST OVER THE NEXT 24 HOURS. HIGH CLOUDS WILL CONTINUE TO INCREASE ACROSS THE REGION TODAY AS AN UPPER LEVEL DISTURBANCE MOVES NEAR THE SOUTHERN OREGON COAST. THIS DISTURBANCE WILL MOVE INLAND TONIGHT WITH LIMITED MOISTURE AND MAY PRODUCE SOME LIGHT SHOWERS AT KBND...KRDM TONIGHT AND ALW AND KPDT IN THE EARLY MORNING HOURS MONDAY. WINDS WILL INCREASE TO 10 TO 20 KTS AT KDLS...KPSC TODAY...DIMINISHING AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... PDT 74 50 75 49 / 0 20 20 10 ALW 76 54 77 51 / 0 20 20 10 PSC 80 55 81 52 / 0 10 10 10 YKM 78 51 78 49 / 0 10 10 10 HRI 78 53 79 51 / 0 10 10 10 ELN 76 52 75 48 / 0 10 10 10 RDM 75 45 75 42 / 0 30 10 10 LGD 72 47 72 43 / 10 20 30 20 GCD 75 48 74 41 / 10 30 20 10 DLS 77 54 75 52 / 0 20 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN MONDAY : GREEN TUESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/89/93
Hazardous weather outlook, Jun 12, 5:00 AM PDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT SUN JUN 12 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
131145-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
MINOR FLOODING
EAST SLOPES OF THE WASHINGTON CASCADES
A FLOOD WARNING REMAINS IN EFFECT FOR THE NACHES RIVER NEAR NACHES.
THE RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT
SEVERAL DAYS. FOR DETAILS...REFER TO THE NWS PRODUCT PDXFLSPDT.
A DRY DAY IS IN STORE WITH THE EXCEPTION OF A FEW SHOWERS IN THE
WALLOWA MOUNTAINS. LIGHT RAINFALL IS POSSIBLE TONIGHT AS A WEAK
WAVE MOVES ACROSS OREGON AND SOUTHEAST WASHINGTON. THIS WILL BRING
WIDELY SCATTERED SHOWERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MINOR FLOODING MONDAY THROUGH TUESDAY
EAST SLOPES OF THE WASHINGTON CASCADES
A WEAK COLD FRONT ON MONDAY WILL BRING ISOLATED TO SCATTERED SHOWERS
AND BREEZY/WINDY CONDITIONS. A DRY WESTERLY FLOW ALOFT CAN BE
EXPECTED THROUGH THURSDAY. HOWEVER...THERE MAY BE A FEW MOUNTAIN
SHOWERS SHOULD ANY DISTURBANCE EMBEDDED IN THE FLOW MOVES ACROSS THE
REGION. LONG RANGE FORECAST CHARTS ARE HINTING AT AN UPPER LEVEL
LOW PRESSURE SYSTEM AFFECTING THE PACIFIC NORTHWEST LATE IN THE WEEK
WHICH MAY BRING COOLER AND MORE SHOWERY WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED NEAR NACHES DUE TO MINOR FLOODING.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.